Open Access Library Journal

Volume 2, Issue 12 (December 2015)

ISSN Print: 2333-9705   ISSN Online: 2333-9721

Google-based Impact Factor: 0.37  Citations  

Optimal Portfolios of an Insurer and a Reinsurer under Proportional Reinsurance and Power Utility Preference

Full-Text HTML  XML Download Download as PDF (Size: 306KB)  PP. 1-11  

ABSTRACT

This study tackled portfolio selection problem for an insurer as well as a reinsurer aiming at maximizing the probability of survival of the Insurer and the Reinsurer, to assess the impact of proportional reinsurance on the survival of insurance companies as well as to determine the condition that would warrant reinsurance according to the optimal reinsurance proportion chosen by the insurer. It was assumed the insurer’s and the reinsurer’s surplus processes were approximated by Brownian motion with drift and the insurer could purchase proportional reinsurance from the reinsurer and their risk reserves followed Brownian motion with drift. Obtained were Hamilton-Jacobi-Bellman (HJB) equations which solutions gave the optimized values of the insurer’s and the reinsurer’s optimal investments in the risky asset and the value of the discount rate that would warrant reinsurance as a ratio of their portfolio weights in the risky asset.

Cite this paper

Ihedioha, S. and Osu, B. (2015) Optimal Portfolios of an Insurer and a Reinsurer under Proportional Reinsurance and Power Utility Preference. Open Access Library Journal, 2, 1-11. doi: 10.4236/oalib.1102033.

Cited by

[1] New research directions in modern actuarial sciences
Modern Problems of Stochastic Analysis and Statistics, 2016

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.